Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Aug 3, 2007, 6:47 PM EDT for Aroostook County, Maine. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2007, 6:47 PM EDT (22:47 UTC)
- Expired
- Aug 3, 2007, 7:11 PM EDT
- In force
- 24 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 12:56 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 10.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 032247 SVRCAR MEC003-032330- /O.NEW.KCAR.SV.W.0069.070803T2247Z-070803T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 647 PM EDT FRI AUG 3 2007 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE... THIS INCLUDES THE CITY OF CLAYTON LAKE... * UNTIL 730 PM EDT... * AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF CLAYTON LAKE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN AROOSTOOK COUNTY AT 700 PM EDT RURAL CENTRAL AROOSTOOK COUNTY AT 710 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE... DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR MAINE. LAT...LON 4673 6961 4658 6951 4673 6885 4703 6909 $$ NOUHAN
1 follow-up statement
000 WWUS51 KCAR 032311 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 710 PM EDT FRI AUG 3 2007 MEC003-032320- /O.CAN.KCAR.SV.W.0069.000000T0000Z-070803T2330Z/ AROOSTOOK ME- 710 PM EDT FRI AUG 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL AROOSTOOK COUNTY IS CANCELLED... DOPPLER RADAR HAS INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. WIND GUSTS UP TO 35 MPH AND FREQUENT LIGHTNING MAY STILL ACCOMPANY THIS STORM. TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE... DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR MAINE. LAT...LON 4673 6961 4658 6951 4673 6885 4703 6909 $$ NOUHAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:10 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 3, 3:10 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 310 PM EDT FRI AUG 3 2007 .SYNOPSIS... A COLD FRONT WILL SLOWLY PRESS ACROSS THE REGION TONIGHT AND THEN SLIDE SOUTH OF THE AREA ON SATURDAY. HIGH PRESSURE WILL BUILD ACROSS THE STATE SATURDAY NIGHT INTO SUNDAY. THE HIGH WILL SLIDE EAST ON MONDAY. A COLD FRONT WILL APPROACH MONDAY NIGHT AND MOVE THROUGH EARLY TUESDAY. && .NEAR TERM /THROUGH SATURDAY/... A POWERFUL THUNDERSTORM ROARED THROUGH NORTHERN MAINE DURING THE MIDDAY HOURS TODAY SUPPORTED BY A VERY WARM AND HUMID UNSTABLE AIRMASS. NUMEROUS THUNDERSTORMS ARE REDEVELOPING ACROSS THE WEST THIS AFTERNOON. THESE THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA TONIGHT AHEAD OF A SLOW MOVING COLD FRONT. THE INSTABILITY HAS BEEN SOMEWHAT MODIFIED ACROSS THE NORTH DUE TO THE PREVIOUS STORM. HOWEVER...THE VERY WARM AND HUMID AIRMASS DOWNEAST REMAINS VERY UNSTABLE AND SOME SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE LIKELY ACROSS PARTS OF DOWNEAST MAINE LATE THIS AFTERNOON INTO THIS EVENING. SOME HELICITY AND SHEAR ALSO RAISE THE POSSIBILITY THAT SOME OF THESE STORMS COULD SPAWN TORNADOS. IT IS ADVISED THAT EVERYONE STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA SOURCES TO STAY INFORMED OF ANY SEVERE WEATHER. THE FRONT WILL SLOWLY MOVE SOUTH OF THE REGION SATURDAY BUT SOME LINGERING THUNDERSTORMS MAY CONTINUE TO EFFECT THE REGION...MAINLY ACROSS THE EAST...AS THE FRONT MOVES THROUGH. PARTIAL CLEARING WILL FOLLOW FOR LATE SATURDAY. && .SHORT TERM /SATURDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL BRING COOLER DRIER CONDITIONS SATURDAY NIGHT INTO SUNDAY AND SUNDAY NIGHT. THE HIGH WILL SLIDE EAST ON MONDAY AND AN APPROACHING SHORTWAVE WILL BRING INCREASING CLOUDS WITH A GOOD CHANCE FOR SHOWERS MONDAY NIGHT INTO EARLY TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... THE NEXT SYSTEM TO APPROACH WILL COME ALONG ON WEDNESDAY WITH A CHANCE FOR SHOWERS. LATEST MODELS SHOW BEST CHANCES FOR SHOWERS WILL BE ACROSS DOWNEAST MAINE ON WEDNESDAY. HIGH PRESSURE SHOULD RETURN FOR LATE IN THE WEEK. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... DANGEROUS THUNDERSTORMS WILL CONTINUE TO BE AROUND THE AREA INTO TONIGHT WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. OTHERWISE...CONDITIONS WILL BE VARIABLE WITH LOW CLOUDS AND FOG RESULTING IN IFR CIGS AND VIS AT TIMES OVERNIGHT. HIGH PRESSURE WILL IMPROVE CONDITIONS TO VFR FROM LATE SATURDAY THROUGH EARLY MONDAY. A FRONTAL SYSTEM MAY THEN LOWER CONDITIONS TO IFR MONDAY NIGHT WITH IMPROVEMENT LATER TUESDAY INTO EARLY WEDNESDAY. LOWER CLOUDS MAY APPROACH SOUTHERN AREAS LATE WEDNESDAY. && .MARINE... WINDS AND SEAS WILL GENERALLY BE BELOW SCA TONIGHT INTO SATURDAY. HOWEVER...THE POTENTIAL FOR DANGEROUS THUNDERSTORMS EXISTS OVERNIGHT INTO SATURDAY AND MARINERS SHOULD KEEP CLOSELY IN TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA SOURCES FOR THE POTENTIAL FOR SEVERE WEATHER. HIGH PRESSURE SHOULD BRING IN DRIER WEATHER LATE SATURDAY THROUGH THE WEEKEND. WINDS AND SEAS ARE EXPECTED TO BE BELOW SCA MOST OF NEXT WEEK WITH THE POSSIBLE EXCEPTION OF A SOUTHWEST WIND MONDAY NIGHT THAT MAY BRING CONDITIONS CLOSE TO SCA. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...BLOOMER SHORT TERM...BLOOMER LONG TERM...ALLEGRETTO/BLOOMER AVIATION...BLOOMER MARINE...BLOOMER/BLOOMER
Hazardous weather outlook, Aug 3, 5:26 AM EDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 526 AM EDT FRI AUG 3 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-040930- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 526 AM EDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE ENTIRE REGION IN A SLIGHT RISK FOR SEVERE WEATHER. ANY THUNDERSTORMS THAT DO BECOME SEVERE MAY CONTAIN DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL. HEAVY RAINFALL CAN ALSO BE EXPECTED WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AMATEUR RADIO NETWORK AND SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO TONIGHT. HEWITT
In the hours before
Local storm report, Aug 3, 5:41 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
541 PM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG 10 W BAKER LAKE 46.26N 70.12W
08/03/2007 SOMERSET ME CO-OP OBSERVER
TREES BLOWN DOWN ON ST. AURLEIE ROAD.
1120 AM TSTM WND GST KOKADJO 45.67N 69.45W
08/03/2007 E60.00 MPH PISCATAQUIS ME CO-OP OBSERVER
VERY STRONG WIND GUSTS HAVE BLOWN OUTDOOR ITEMS AROUND
YARD.
1200 PM FUNNEL CLOUD MASARDIS 46.50N 68.36W
08/03/2007 AROOSTOOK ME PUBLIC
1210 PM TSTM WND DMG GRAND LAKE MATAGAMON 46.16N 68.79W
08/03/2007 PENOBSCOT ME PUBLIC
TREES DOWN. SOME SMALL HAIL.
1210 PM TSTM WND GST PORTAGE 46.76N 68.48W
08/03/2007 M56.00 MPH AROOSTOOK ME CO-OP OBSERVER
NO DAMAGE NOTED.
1215 PM TSTM WND DMG ASHLAND 46.63N 68.41W
08/03/2007 AROOSTOOK ME PUBLIC
TREES BLOWN DOWN BETWEEN PORTAGE AND ASHLAND. SOME
LEANING ON POWER LINES.
1220 PM TSTM WND DMG 6 W MAPLETON 46.68N 68.29W
08/03/2007 AROOSTOOK ME PUBLIC
POWERLINES DOWN. ESTIMATED 60 MPH WINDS.
1225 PM TSTM WND DMG ASHLAND 46.63N 68.41W
08/03/2007 AROOSTOOK ME PUBLIC
TREES DOWN.
1225 PM TSTM WND DMG MASARDIS 46.50N 68.36W
08/03/2007 AROOSTOOK ME PUBLIC
ROOF BLOWN OFF OF FRAZIER MILL BUILDING.
1228 PM TSTM WND DMG MARS HILL 46.52N 67.87W
08/03/2007 AROOSTOOK ME LAW ENFORCEMENT
TREES BLOWN DOWN.
1228 PM TSTM WND DMG NEW SWEDEN 46.94N 68.12W
08/03/2007 AROOSTOOK ME LAW ENFORCEMENT
TREES BLOWN DOWN.
1230 PM TSTM WND DMG ALLAGASH 47.08N 69.04W
08/03/2007 AROOSTOOK ME PARK/FOREST SRVC
NUMEROUS TREES DOWN IN THE ALLAGASH WILDERNESS WATERWAY,
FROM ALLAGASH SOUTH TO CHURCHILL DAM.
1230 PM TSTM WND GST WASHBURN 46.79N 68.16W
08/03/2007 M58.00 MPH AROOSTOOK ME NWS EMPLOYEE
NUMEROUS TREES DOWN BETWEEN WASHBURN AND PRESQUE ISLE.
1232 PM TSTM WND GST CARIBOU 46.86N 68.01W
08/03/2007 M62.00 MPH AROOSTOOK ME NWS EMPLOYEE
1232 PM TSTM WND DMG PATTEN 46.00N 68.45W
08/03/2007 PENOBSCOT ME PUBLIC
TREES DOWN NORTH OF PATTEN ON ROUTE 11, ROAD CLOSED TO
TRAFFIC.
1232 PM TSTM WND DMG ISLAND FALLS 46.01N 68.27W
08/03/2007 AROOSTOOK ME LAW ENFORCEMENT
TREES BLOWN DOWN.
1232 PM TSTM WND DMG CRYSTAL 45.96N 68.36W
08/03/2007 AROOSTOOK ME LAW ENFORCEMENT
TREES BLOWN DOWN
1235 PM TSTM WND DMG PRESQUE ISLE 46.68N 68.02W
08/03/2007 AROOSTOOK ME NWS EMPLOYEE
STORAGE SHED BLOWN INTO PARKING LOT.
1235 PM TSTM WND DMG OXBOW 46.42N 68.49W
08/03/2007 AROOSTOOK ME PUBLIC
NUMEROUS TREES DOWN. ROAD CLOSED BETWEEN OXBOW AND ROUTE
11.
1236 PM TSTM WND DMG LIMESTONE 46.91N 67.83W
08/03/2007 AROOSTOOK ME NWS EMPLOYEE
TREE BLOWN DOWN OFF OF ROUTE 89.
1236 PM TSTM WND DMG LIMESTONE 46.91N 67.83W
08/03/2007 AROOSTOOK ME NWS EMPLOYEE
TREE BLOWN DOWN OFF OF ROUTE 89.
1243 PM TSTM WND GST CARIBOU 46.86N 68.01W
08/03/2007 M50.00 MPH AROOSTOOK ME NWS EMPLOYEE
1251 PM TSTM WND DMG HOULTON 46.13N 67.84W
08/03/2007 AROOSTOOK ME LAW ENFORCEMENT
TREEES BLOWN DOWN.
1259 PM TSTM WND DMG HODGDON 46.05N 67.87W
08/03/2007 AROOSTOOK ME LAW ENFORCEMENT
TREES BLOWN DOWN.
0100 PM TSTM WND DMG CARIBOU 46.86N 68.01W
08/03/2007 AROOSTOOK ME NWS EMPLOYEE
HOUSE SIDING AND ROOF DAMAGE. TREES DOWN ON POWER LINES.
0100 PM TSTM WND DMG BAXTER ST PARK 46.02N 69.00W
08/03/2007 PISCATAQUIS ME PARK/FOREST SRVC
TREES BLOWN DOWN ON PARK TOTE ROAD, NORTH AND WEST SIDES.
0100 PM TSTM WND DMG 5 N PATTEN 46.07N 68.45W
08/03/2007 PENOBSCOT ME TRAINED SPOTTER
ESTIMATED GUSTS TO 40 MPH HAVE FELLED TREES AND DAMAGE
POWER LINES FROM MT. CHASE TO SHIN POND.
0110 PM TSTM WND DMG 1 S CARIBOU 46.85N 68.01W
08/03/2007 AROOSTOOK ME NWS EMPLOYEE
BARN BLOWN DOWN, TREES BROKEN AND UPROOTED ALONG U.S.
ROUTE 1.
0115 PM TSTM WND DMG VAN BUREN 47.16N 67.94W
08/03/2007 AROOSTOOK ME PUBLIC
TREES DOWN CASTONGUAY ROAD.
0120 PM TSTM WND DMG PRESQUE ISLE 46.68N 68.02W
08/03/2007 AROOSTOOK ME NWS EMPLOYEE
LARGE TREES BLOWN DOWN ON ACADEMY BVD.
0130 PM TSTM WND DMG GRAND ISLE 47.31N 68.15W
08/03/2007 AROOSTOOK ME TRAINED SPOTTER
TREES DOWN ON U.S. ROUTE 1 BETWEEN GRAND ISLE AND
MADAWASKA. TIMING OF TREE DAMAGE UNKNOWN.
0135 PM TSTM WND DMG PRESQUE ISLE 46.68N 68.02W
08/03/2007 AROOSTOOK ME PUBLIC
TREES DOWN ON CHARLES STREET.
0150 PM TSTM WND DMG STOCKHOLM 47.04N 68.14W
08/03/2007 AROOSTOOK ME PUBLIC
TREES DOWN ON JEMPTLAND ROAD.
0214 PM TSTM WND DMG 2 W STOCKHOLM 47.04N 68.18W
08/03/2007 AROOSTOOK ME PUBLIC
NUMEROUS TREES DOWN NEAR STANS AT MADAWASKA LAKE.
0214 PM TSTM WND DMG CARIBOU 46.86N 68.01W
08/03/2007 AROOSTOOK ME NWS EMPLOYEE
TREE DOWN AT CARIBOU AIRPORT.
0214 PM TSTM WND DMG 10 N CARIBOU 47.01N 68.01W
08/03/2007 AROOSTOOK ME PUBLIC
NUMEROUS TREES AND POWER LINE DAMAGE IN CONNOR.
0230 PM HAIL 10 N BAXTER ST PARK 46.17N 69.00W
08/03/2007 M0.75 INCH PISCATAQUIS ME TRAINED SPOTTER
PENNY SIZED HAIL NEAR MUNSUNGAN LAKE.
0315 PM HAIL GREENVILLE 45.46N 69.59W
08/03/2007 E0.88 INCH PISCATAQUIS ME POST OFFICE
0445 PM TSTM WND DMG EAST MILLINOCKET 45.63N 68.57W
08/03/2007 PENOBSCOT ME LAW ENFORCEMENT
POWER LINES DOWN
0525 PM TSTM WND DMG 5 S HOULTON 46.05N 67.84W
08/03/2007 AROOSTOOK ME LAW ENFORCEMENT
TREES DOWN.
0530 PM TSTM WND DMG CORINNA 44.92N 69.26W
08/03/2007 PENOBSCOT ME AMATEUR RADIO
LARGE TREES DOWN ON POWERLINES.
&&
LA/DKWSpecial weather statement, Aug 3, 5:51 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
551 PM EDT FRI AUG 3 2007
MEZ001-032245-
NORTHWEST AROOSTOOK-
551 PM EDT FRI AUG 3 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 548 PM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS 9 MILES WEST OF NINE-MILE BRIDGE. STORMS WERE MOVING
NORTHEAST AT 35 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 645 PM EDT INCLUDE...
NINE-MILE BRIDGE... SAINT PAMPHILE...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT. STAY
TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NOUHANSpecial weather statement, Aug 3, 5:51 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED FOR WIND SPEED
NATIONAL WEATHER SERVICE CARIBOU ME
551 PM EDT FRI AUG 3 2007
MEZ001-032245-
NORTHWEST AROOSTOOK-
551 PM EDT FRI AUG 3 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 548 PM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS 9 MILES WEST OF NINE-MILE BRIDGE. STORMS WERE MOVING
NORTHEAST AT 35 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 645 PM EDT INCLUDE...
NINE-MILE BRIDGE... SAINT PAMPHILE...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT. STAY
TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NOUHANSpecial weather statement, Aug 3, 6:07 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
607 PM EDT FRI AUG 3 2007
MEZ001-003-004-032300-
NORTHERN PISCATAQUIS-NORTHERN SOMERSET-NORTHWEST AROOSTOOK-
607 PM EDT FRI AUG 3 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...SOMERSET AND
AROOSTOOK COUNTIES...
AT 605 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 23 MILES WEST OF CHURCHILL DAM. THE STORM WAS MOVING EAST
AT 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 700 PM EDT INCLUDE...
CHURCHILL DAM...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
STAY TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NOUHANLocal storm report, Aug 3, 6:34 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
634 PM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG 10 W BAKER LAKE 46.26N 70.12W
08/03/2007 SOMERSET ME CO-OP OBSERVER
TREES BLOWN DOWN ON ST. AURLEIE ROAD.
1120 AM TSTM WND GST KOKADJO 45.67N 69.45W
08/03/2007 E60.00 MPH PISCATAQUIS ME CO-OP OBSERVER
VERY STRONG WIND GUSTS HAVE BLOWN OUTDOOR ITEMS AROUND
YARD.
1200 PM FUNNEL CLOUD MASARDIS 46.50N 68.36W
08/03/2007 AROOSTOOK ME PUBLIC
1210 PM TSTM WND GST PORTAGE 46.76N 68.48W
08/03/2007 M56.00 MPH AROOSTOOK ME CO-OP OBSERVER
NO DAMAGE NOTED.
1210 PM TSTM WND DMG GRAND LAKE MATAGAMON 46.16N 68.79W
08/03/2007 PENOBSCOT ME PUBLIC
TREES DOWN. SOME SMALL HAIL.
1215 PM TSTM WND DMG ASHLAND 46.63N 68.41W
08/03/2007 AROOSTOOK ME PUBLIC
TREES BLOWN DOWN BETWEEN PORTAGE AND ASHLAND. SOME
LEANING ON POWER LINES.
1220 PM TSTM WND DMG 6 W MAPLETON 46.68N 68.29W
08/03/2007 AROOSTOOK ME PUBLIC
POWERLINES DOWN. ESTIMATED 60 MPH WINDS.
1225 PM TSTM WND DMG MASARDIS 46.50N 68.36W
08/03/2007 AROOSTOOK ME PUBLIC
ROOF BLOWN OFF OF FRAZIER MILL BUILDING.
1225 PM TSTM WND DMG ASHLAND 46.63N 68.41W
08/03/2007 AROOSTOOK ME PUBLIC
TREES DOWN.
1228 PM TSTM WND DMG MARS HILL 46.52N 67.87W
08/03/2007 AROOSTOOK ME LAW ENFORCEMENT
TREES BLOWN DOWN.
1228 PM TSTM WND DMG NEW SWEDEN 46.94N 68.12W
08/03/2007 AROOSTOOK ME LAW ENFORCEMENT
TREES BLOWN DOWN.
1230 PM TSTM WND GST ASHLAND 46.63N 68.41W
08/03/2007 M67.00 MPH AROOSTOOK ME TRAINED SPOTTER
1230 PM TSTM WND GST WASHBURN 46.79N 68.16W
08/03/2007 M58.00 MPH AROOSTOOK ME NWS EMPLOYEE
NUMEROUS TREES DOWN BETWEEN WASHBURN AND PRESQUE ISLE.
1230 PM TSTM WND DMG ALLAGASH 47.08N 69.04W
08/03/2007 AROOSTOOK ME PARK/FOREST SRVC
NUMEROUS TREES DOWN IN THE ALLAGASH WILDERNESS WATERWAY,
FROM ALLAGASH SOUTH TO CHURCHILL DAM.
1232 PM TSTM WND DMG CRYSTAL 45.96N 68.36W
08/03/2007 AROOSTOOK ME LAW ENFORCEMENT
TREES BLOWN DOWN
1232 PM TSTM WND DMG ISLAND FALLS 46.01N 68.27W
08/03/2007 AROOSTOOK ME LAW ENFORCEMENT
TREES BLOWN DOWN.
1232 PM TSTM WND DMG PATTEN 46.00N 68.45W
08/03/2007 PENOBSCOT ME PUBLIC
TREES DOWN NORTH OF PATTEN ON ROUTE 11, ROAD CLOSED TO
TRAFFIC.
1232 PM TSTM WND GST CARIBOU 46.86N 68.01W
08/03/2007 M62.00 MPH AROOSTOOK ME NWS EMPLOYEE
1235 PM TSTM WND DMG OXBOW 46.42N 68.49W
08/03/2007 AROOSTOOK ME PUBLIC
NUMEROUS TREES DOWN. ROAD CLOSED BETWEEN OXBOW AND ROUTE
11.
1235 PM TSTM WND DMG PRESQUE ISLE 46.68N 68.02W
08/03/2007 AROOSTOOK ME NWS EMPLOYEE
STORAGE SHED BLOWN INTO PARKING LOT.
1236 PM TSTM WND DMG LIMESTONE 46.91N 67.83W
08/03/2007 AROOSTOOK ME NWS EMPLOYEE
TREE BLOWN DOWN OFF OF ROUTE 89.
1236 PM TSTM WND DMG LIMESTONE 46.91N 67.83W
08/03/2007 AROOSTOOK ME NWS EMPLOYEE
TREE BLOWN DOWN OFF OF ROUTE 89.
1243 PM TSTM WND GST CARIBOU 46.86N 68.01W
08/03/2007 M50.00 MPH AROOSTOOK ME NWS EMPLOYEE
1251 PM TSTM WND DMG HOULTON 46.13N 67.84W
08/03/2007 AROOSTOOK ME LAW ENFORCEMENT
TREEES BLOWN DOWN.
1259 PM TSTM WND DMG HODGDON 46.05N 67.87W
08/03/2007 AROOSTOOK ME LAW ENFORCEMENT
TREES BLOWN DOWN.
0100 PM TSTM WND DMG 5 N PATTEN 46.07N 68.45W
08/03/2007 PENOBSCOT ME TRAINED SPOTTER
ESTIMATED GUSTS TO 40 MPH HAVE FELLED TREES AND DAMAGE
POWER LINES FROM MT. CHASE TO SHIN POND.
0100 PM TSTM WND DMG BAXTER ST PARK 46.02N 69.00W
08/03/2007 PISCATAQUIS ME PARK/FOREST SRVC
TREES BLOWN DOWN ON PARK TOTE ROAD, NORTH AND WEST SIDES.
0100 PM TSTM WND DMG CARIBOU 46.86N 68.01W
08/03/2007 AROOSTOOK ME NWS EMPLOYEE
HOUSE SIDING AND ROOF DAMAGE. TREES DOWN ON POWER LINES.
0110 PM TSTM WND DMG 1 S CARIBOU 46.85N 68.01W
08/03/2007 AROOSTOOK ME NWS EMPLOYEE
BARN BLOWN DOWN, TREES BROKEN AND UPROOTED ALONG U.S.
ROUTE 1.
0115 PM TSTM WND DMG VAN BUREN 47.16N 67.94W
08/03/2007 AROOSTOOK ME PUBLIC
TREES DOWN CASTONGUAY ROAD.
0120 PM TSTM WND DMG PRESQUE ISLE 46.68N 68.02W
08/03/2007 AROOSTOOK ME NWS EMPLOYEE
LARGE TREES BLOWN DOWN ON ACADEMY BVD.
0130 PM TSTM WND DMG GRAND ISLE 47.31N 68.15W
08/03/2007 AROOSTOOK ME TRAINED SPOTTER
TREES DOWN ON U.S. ROUTE 1 BETWEEN GRAND ISLE AND
MADAWASKA. TIMING OF TREE DAMAGE UNKNOWN.
0135 PM TSTM WND DMG PRESQUE ISLE 46.68N 68.02W
08/03/2007 AROOSTOOK ME PUBLIC
TREES DOWN ON CHARLES STREET.
0150 PM TSTM WND DMG STOCKHOLM 47.04N 68.14W
08/03/2007 AROOSTOOK ME PUBLIC
TREES DOWN ON JEMPTLAND ROAD.
0214 PM TSTM WND DMG 10 N CARIBOU 47.01N 68.01W
08/03/2007 AROOSTOOK ME PUBLIC
NUMEROUS TREES AND POWER LINE DAMAGE IN CONNOR.
0214 PM TSTM WND DMG CARIBOU 46.86N 68.01W
08/03/2007 AROOSTOOK ME NWS EMPLOYEE
TREE DOWN AT CARIBOU AIRPORT.
0214 PM TSTM WND DMG 2 W STOCKHOLM 47.04N 68.18W
08/03/2007 AROOSTOOK ME PUBLIC
NUMEROUS TREES DOWN NEAR STANS AT MADAWASKA LAKE.
0230 PM HAIL 10 N BAXTER ST PARK 46.17N 69.00W
08/03/2007 M0.75 INCH PISCATAQUIS ME TRAINED SPOTTER
PENNY SIZED HAIL NEAR MUNSUNGAN LAKE.
0315 PM HAIL GREENVILLE 45.46N 69.59W
08/03/2007 E0.88 INCH PISCATAQUIS ME POST OFFICE
0445 PM TSTM WND DMG EAST MILLINOCKET 45.63N 68.57W
08/03/2007 PENOBSCOT ME LAW ENFORCEMENT
POWER LINES DOWN
0525 PM TSTM WND DMG 5 S HOULTON 46.05N 67.84W
08/03/2007 AROOSTOOK ME LAW ENFORCEMENT
TREES DOWN.
0530 PM TSTM WND DMG CORINNA 44.92N 69.26W
08/03/2007 PENOBSCOT ME AMATEUR RADIO
LARGE TREES DOWN ON POWERLINES.
0545 PM TSTM WND DMG NEWPORT 44.84N 69.27W
08/03/2007 PENOBSCOT ME LAW ENFORCEMENT
TREES DOWN
&&
LA/DKWSpecial weather statement, Aug 3, 6:42 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
642 PM EDT FRI AUG 3 2007
MEZ001-032345-
NORTHWEST AROOSTOOK-
642 PM EDT FRI AUG 3 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 639 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 32 MILES SOUTHWEST OF DEBOULLIE MOUNTAIN. THE STORM WAS
MOVING NORTHEAST AT 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 745 PM EDT INCLUDE...
DEBOULLIE MOUNTAIN... CLAYTON LAKE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
STAY TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NOUHANThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:17 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 43 min |
| Aug 3, 6:20 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 55 min |
| Aug 3, 7:08 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 37 min |
| Aug 3, 7:45 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 46 min |
| Aug 3, 7:51 AM EDT | Areal Flood Advisory | CAR | Aroostook | 2 hr |
| Aug 3, 10:35 AM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis, Somerset | 55 min |
| Aug 3, 11:06 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Piscataquis, Somerset | 54 min |
| Aug 3, 11:29 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Piscataquis | 61 min |
| Aug 3, 11:52 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 53 min |
| Aug 3, 12:03 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 57 min |
| Aug 3, 12:24 PM EDT | Tornado Warning | CAR | Aroostook | 36 min |
| Aug 3, 12:45 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 60 min |
| Aug 3, 12:56 PM EDT | Tornado Warning | CAR | Aroostook | 34 min |
| Aug 3, 1:34 PM EDT | Areal Flood Advisory | CAR | Aroostook | 95 min |
| Aug 3, 1:52 PM EDT | Areal Flood Advisory | CAR | Aroostook, Penobscot, Piscataquis | 3 hr |
| Aug 3, 2:02 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 43 min |
| Aug 3, 2:46 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 44 min |
| Aug 3, 2:50 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 40 min |
| Aug 3, 3:26 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 38 min |
| Aug 3, 4:08 PM EDT | Areal Flood Advisory | CAR | Aroostook, Penobscot, Piscataquis | 2 hr |
| Aug 3, 4:22 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 38 min |
| Aug 3, 5:11 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 34 min |
| Aug 3, 5:13 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis, Somerset | 21 min |
| Aug 3, 5:43 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 32 min |
| Aug 3, 6:10 PM EDT | Areal Flood Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Washington | 3 hr |
| Aug 3, 6:12 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 33 min |
| Aug 3, 6:34 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 26 min |
| Aug 3, 6:37 PM EDT | Areal Flood Advisory | CAR | Aroostook, Piscataquis, Somerset | 3 hr |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.